Alabama, 2025

Damaging Wind in Alabama, August 15, 2025

August 15, 2025 · NWS BMX · 1 event in 1 county or zone

Scattered thunderstorm activity developed during the afternoon of August 15. One storm produced a microburst in northeast Shelby County that resulted in several reports of downed trees.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Scattered thunderstorm activity developed during the afternoon of August 15. One storm produced a microburst in northeast Shelby County that resulted in several reports of downed trees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 15, 12:00 PM CST, 35 minutes earlier. Its key messages:

  • Updated at 100 PM CDT FRI AUG 15 2025
  • Medium to high chances for heat indices reaching 105 degrees this afternoon.
  • Low to medium chances of heat indices reaching 105 degrees Friday through next Wednesday, with the highest chances next Tuesday and Wednesday.
Area forecast discussion, Aug 15, 12:00 PM CST, 35 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
100 PM CDT Fri Aug 15 2025

...New KEY MESSAGES, SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...
Updated at 100 PM CDT FRI AUG 15 2025

 - Medium to high chances for heat indices reaching 105 degrees
   this afternoon.

 - Low to medium chances of heat indices reaching 105 degrees
   Friday through next Wednesday, with the highest chances next
   Tuesday and Wednesday.

&&

.SHORT TERM...
(This evening through Saturday)
Issued at 100 PM CDT FRI AUG 15 2025

A well-defined swirl of mid-level clouds has been drifting
eastward across our northwest counties, indicative of an MCV
currently near the Walker/Jefferson county line. These clouds have
limited heating/destabilization in our northwest counties, but
have also kept dew points up. Highest chances for showers and
storms will be generally along and east of I-65 this afternoon due
to the presence of the MCV, while highest heat indices will be in
the western counties. A heat advisory remains in effect this
afternoon. The hot and humid conditions will contribute to MLCAPE
values of 3000 J/kg with mid-level lapse rates near 6 C/km
initially, resulting in strong storms. Moderate to high microburst
threat will be in our southeast counties where DCAPE values are
highest. The MCV also results in some pockets of effective shear
around 20-25kts. The aforementioned factors will result in a low
chances for an isolated severe storm this afternoon. With PWATs at
or above 2 inches, there will also be low chances for flooding.
The MCV may help some activity linger into the evening hours.
There will be medium chances for patchy fog overnight especially
in areas that receive rainfall.

On Saturday the MCV and associated trough will weaken an drift
southeastward, while a strong mid-level anticyclone will remain
over the Central CONUS. Northerly flow aloft will help to bring in
some drier air aloft, with reduced rain chances, highest in the
southeast. Dew points should mix a little more tomorrow. Coverage
of 105 degree heat indices does not appear high enough to extend
the heat advisory into Saturday, but will continue to monitor
especially if high temperatures trend upward in West Alabama.

32/JDavis

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 100 PM CDT FRI AUG 15 2025

Ridging persists across the central CONUS into early next week.
This will reduce rain chances and increase high temperatures
across Central Alabama. Heat indices will be approaching the 105
degree mark each day depending on dew point trends, with the
highest heat indices Tuesday and Wednesday. Eventually the ridge
retrogrades to the western CONUS with weak troughing over the
eastern CONUS. This will result in high temperatures trending
downward and rain chances trending upward.

32/JDavis

&&

.AVIATION...
(18Z TAFS)
Issued at 100 PM CDT FRI AUG 15 2025

Showers and storms will continue to develop this afternoon as a
disturbance moves through the area. Highest chances will be at
MGM/AUO/ASN with lowest chances at TCL. BHM/EET will be right on
the edge of the higher coverage so have a somewhat lower
confidence TEMPO there. Gusty winds and reduced visibilities can
be expected with any thunderstorm. Medium chances for MVFR fog
developing around sunrise tomorrow especially where rain falls
this afternoon, with low chances for IFR.

32/JDavis

&&

.FIRE WEATHER...

Moist summertime conditions will continue through the week, and
there are no fire weather concerns. Scattered showers and
thunderstorms are expected each afternoon through early next
week. 20-foot winds will be from the west to southwest through
Friday before shifting to the north and northeast this weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     71  93  72  93 /  20  20   0  10
Anniston    73  92  72  93 /  30  30  10  20
Birmingham  74  93  74  93 /  20  20   0  10
Tuscaloosa  74  95  75  95 /  20  20   0  20
Calera      74  93  74  93 /  30  20  10  20
Auburn      74  91  73  90 /  30  30  10  30
Montgomery  74  94  74  93 /  30  30  10  30
Troy        74  93  72  91 /  30  30  20  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for the following
counties: Autauga-Barbour-Bibb-Bullock-Calhoun-Chambers-Chilton-
Clay-Cleburne-Coosa-Dallas-Elmore-Fayette-Greene-Hale-Jefferson-
Lamar-Lee-Lowndes-Macon-Marengo-Montgomery-Perry-Pickens-Pike-
Randolph-Russell-Shelby-St. Clair-Sumter-Talladega-Tallapoosa-
Tuscaloosa-Walker.

&&

SHORT TERM...32/JDavis
LONG TERM....32/JDavis
AVIATION...32/JDavis
Hazardous weather outlook, Aug 14, 11:32 PM CST, 13 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
1232 AM CDT Fri Aug 15 2025

ALZ011>015-017>050-160845-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
1232 AM CDT Fri Aug 15 2025

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Aug 15, 11:09 AM CST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1209 PM CDT Fri Aug 15 2025

ALZ046-049-050-151800-
Pike AL-Bullock AL-Barbour AL-
1209 PM CDT Fri Aug 15 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN PIKE...SOUTH CENTRAL
BULLOCK AND SOUTHWESTERN BARBOUR COUNTIES THROUGH 100 PM CDT...

At 1209 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Boot Hill, or 14 miles northeast of Brundidge,
moving south at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Brundidge, Clio, Louisville, Banks, Boot Hill, Tanyard, Sandfield,
Brundidge Municipal Airport, Monticello, Perote, and Josie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3197 8581 3197 8560 3172 8555 3172 8586
TIME...MOT...LOC 1709Z 359DEG 7KT 3190 8571

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

56
Special weather statement, Aug 15, 11:17 AM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1217 PM CDT Fri Aug 15 2025

ALZ037-151800-
Tallapoosa AL-
1217 PM CDT Fri Aug 15 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL TALLAPOOSA COUNTY THROUGH
100 PM CDT...

At 1217 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Jacksons' Gap, or near Dadeville, moving south at
20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Alexander City, Dadeville, Jacksons' Gap, Northern Lake Martin,
Eastern Lake Martin, Southern Lake Martin, Still Waters Resort, Dare
Park, Susannah Crossing, Maxwell Gunter Recreation Area, Blue Creek
Marina, and Yates Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3264 8589 3267 8590 3269 8591 3271 8589
      3273 8589 3274 8588 3275 8588 3275 8592
      3292 8595 3295 8576 3271 8567
TIME...MOT...LOC 1717Z 350DEG 16KT 3286 8585

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

56
Special weather statement, Aug 15, 11:20 AM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1220 PM CDT Fri Aug 15 2025

ALZ050-151800-
Barbour AL-
1220 PM CDT Fri Aug 15 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BARBOUR COUNTY THROUGH
100 PM CDT...

At 1220 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Louisville, or 8 miles northeast of Clio, moving
south at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Clio, Clayton, Louisville, Blue Springs, Tyler Crossroads,
Texasville, Gaino, Richards Crossroads, White Oak, Blue Springs State
Park, Millers Ford, and Baker Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3179 8566 3184 8550 3194 8537 3176 8517
      3174 8521 3171 8521 3170 8522 3171 8541
      3162 8542 3162 8558
TIME...MOT...LOC 1720Z 339DEG 17KT 3177 8548

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

56
Special weather statement, Aug 15, 12:16 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Birmingham AL
116 PM CDT Fri Aug 15 2025

ALZ036-037-043-151915-
Tallapoosa AL-Coosa AL-Elmore AL-
116 PM CDT Fri Aug 15 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ELMORE...
SOUTHWESTERN TALLAPOOSA AND SOUTHEASTERN COOSA COUNTIES THROUGH 215
PM CDT...

At 116 PM CDT, Doppler radar was tracking a strong thunderstorm over
Western Lake Martin, or 7 miles east of Equality. This thunderstorm
was nearly stationary.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Alexander City, Dadeville, Equality, Jacksons' Gap, Eastern Lake
Martin, Martin Dam, Western Lake Martin, Southern Lake Martin,
Kowaliga Bridge, Wind Creek State Park, Still Waters Resort, Northern
Lake Martin, Fishpond, Susannah Crossing, Maxwell Gunter Recreation
Area, Ray, Dare Park, and Yates Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3275 8617 3294 8602 3283 8575 3259 8590
TIME...MOT...LOC 1816Z 045DEG 1KT 3277 8598

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

25/Owen
Special weather statement, Aug 15, 12:30 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Birmingham AL
130 PM CDT Fri Aug 15 2025

ALZ025>027-151915-
Shelby AL-Talladega AL-St. Clair AL-
130 PM CDT Fri Aug 15 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL TALLADEGA...
NORTHEASTERN SHELBY AND SOUTHWESTERN ST. CLAIR COUNTIES THROUGH 215
PM CDT...

At 130 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vincent, or 10 miles southeast of Leeds. This thunderstorm was nearly
stationary.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Leeds, Moody, Vincent, Harpersville, Alpine Bay Resort, Bald Rock,
Vandiver, Coosa Island, Logan Martin Dam, Logan Martin Lake, Country
Club Estates, Sterrett, and Camp Winnataska.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3343 8620 3326 8641 3347 8664 3347 8661
      3348 8659 3350 8659 3350 8657 3351 8657
      3352 8655 3352 8652 3355 8652 3356 8654
      3363 8643
TIME...MOT...LOC 1830Z 041DEG 3KT 3343 8645

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

25/Owen
Special weather statement, Aug 15, 12:34 PM CST, 1 minute before
Special Weather Statement
National Weather Service Birmingham AL
134 PM CDT Fri Aug 15 2025

ALZ045-151915-
Macon AL-
134 PM CDT Fri Aug 15 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MACON COUNTY THROUGH 215
PM CDT...

At 134 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tuskegee. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tuskegee, Notasulga, Franklin, Liverpool, Tuskegee National Forest,
Lake Tuskegee, I 85 Rest Area, Uphapee Creek, and Moton Field
Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3234 8558 3235 8582 3249 8580 3253 8580
      3254 8559 3253 8557
TIME...MOT...LOC 1834Z 020DEG 1KT 3242 8572

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

25/Owen

The radar

The Birmingham radar (KBMX), 41 km away, was scanning. The volume nearest the first event began at 18:37 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Shelby

When
August 15, 12:35 PM CST to 12:40 PM CST
Where
Shelby County, 1.66 mi WNW of Calcis
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.429, -86.457

Multiple trees were downed in the area of Highway 25 northwest of Vincent.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275995.